Intrauterine devices, also known as IUDs, are the form of reversible long-acting birth control that is the most widely used worldwide.
The contraceptive is a T-shaped plastic frame that is implanted into the uterus. Once there, it either produces an inflammatory reaction that is toxic to sperm and eggs, thereby preventing pregnancy, or releases a hormone progestin (hormonal IUD). Both of these outcomes prevent pregnancy (copper IUD).
They offer a nonsurgical option for preventing pregnancy that is almost as effective as surgical sterilization, and they do this by removing the need for incisions. IUDs of today are highly effective, safe, user-friendly, and economical all at the same time.
Also Read: What’s the Best Zodiac Sign and Why?
IUD Side Effects
After getting an IUD, some people experience uncomfortable side effects. Copper IUDs, which do not contain hormones, have distinct sets of adverse effects.
Once your body has had sufficient time to adjust to your IUD, the negative effects you are experiencing should begin to lessen after approximately three to six months.
If you can persevere through this process for a few months, there is a good chance that any adverse effects you are experiencing will eventually fade away or become less apparent.
If you are experiencing side effects, keep a record of any adverse effects that you may be experiencing. Talk to your nurse or doctor if you are still experiencing pain or other side effects that are bothering you or if the severity of your side effects is increasing.
One of the main side-effects for women who use hormonal birth control is experiencing breakthrough bleeding. Some women experience heavier bleeding than others, but typically, just a few traces of blood appear when they are not supposed to be getting their period.
The following is a list of the most common reasons why your intrauterine device could be causing irregular bleeding:
1. Your Body Is Adjusting To The Change
When you first start using an intrauterine device (IUD) and are greeted with excessive and unpredictable bleeding, it is not typically a cause for concern. As their bodies adjust to the new hormones, most women will experience irregular bleeding that is a light brown color for the first few months after the insertion of the birth control device.
The progesterone is working on the uterine liner to make it thinner so that your body won’t create a large thick liner to shed every month. If you experience spotting early on, this simply means that the progesterone is doing its job. However, if it persists after the initial few months, it might indicate that there is something else going on.
Related: 10 Most Underrated U.S. Cities
2. IUD Displacement
IUDs tend to shift around, and if this happens, you may experience symptoms similar to those of cramping or irregular bleeding. Even if you only notice some light spotting or bleeding that is brown or even red, this could be a sign that your intrauterine device (IUD) has become dislodged.
Because the progestin helps thicken cervical mucus so that the sperm cannot reach the egg, an intrauterine hormonal device (IUD) can continue to be effective even if it has moved out of its initial position. The progestin does not require the device to be exactly in place. Despite this, you should get the situation checked out to rule out any other potential problems.
The intrauterine device (IUD) is expelled from the uterus when this happens. Women who have had a pregnancy previously are exposed to marginally greater danger. Symptoms of an expulsion include bleeding and pain, but some women experience none of these after having a baby.
If you believe that your intrauterine device (IUD) has fallen out, you should not attempt to put it back yourself. Seek the advice of your physician to determine whether it is necessary to replace it or whether there is an alternative method of contraception that would be more effective for you. Use a condom or another method of birth control as a backup until that time comes.